Alert archive / Nebraska / Flash Flood Warnings in 2015
Flash Flood Warning 8, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 4, 2015, 9:50 PM CDT for 4 counties in Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2015, 9:50 PM CDT (02:50 UTC)
- Expired
- Jun 5, 2015, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gage County, NE, Lancaster County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 101 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 10:02 PM CDT | FLASH FLOOD | 1 W Crete, NE | WATER ACROSS MULTIPLE ROADS. |
| Jun 4, 10:05 PM CDT | FLASH FLOOD | Crete, NE | WATER ACROSS MANY ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
238
WGUS53 KOAX 050250
FFWOAX
NEC067-109-151-159-050615-
/O.NEW.KOAX.FF.W.0008.150605T0250Z-150605T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
950 PM CDT THU JUN 4 2015
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SALINE COUNTY IN SOUTHEASTERN NEBRASKA...
NORTHERN GAGE COUNTY IN SOUTHEASTERN NEBRASKA...
SOUTHERN LANCASTER COUNTY IN SOUTHEASTERN NEBRASKA...
SOUTHERN SEWARD COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 115 AM CDT
* AT 948 PM CDT...DOPPLER RADAR INDICATED ANOTHER ROUND OF HEAVY
THUNDERSTORMS PRODUCING HEAVY RAIN MOVING ACROSS THE WARNED AREA.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. SEVERAL INCHES OF
RAIN HAS ALREADY FALLEN TODAY. ANOTHER ONE TO TWO INCHES OF RAIN
COULD OCCUR AS THE STORMS MOVE IN THIS EVENING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LINCOLN...CRETE...MILFORD...WILBER...HICKMAN...FRIEND...UTICA...
BENNET...FIRTH...DORCHESTER...DE WITT...CORTLAND...BEAVER
CROSSING...PANAMA...WESTERN...CLATONIA...HALLAM...PLEASANT DALE...
PICKRELL AND ADAMS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 466 AND 472.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 29 AND 63.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 397.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4035 9736 4090 9736 4081 9646 4035 9647
$$
DEWALD2 follow-up statements
265 WGUS73 KOAX 050430 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1130 PM CDT THU JUN 4 2015 NEC067-109-151-159-050615- /O.CON.KOAX.FF.W.0008.000000T0000Z-150605T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SALINE NE-GAGE NE-LANCASTER NE-SEWARD NE- 1130 PM CDT THU JUN 4 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR SALINE...NORTHERN GAGE...SOUTHERN LANCASTER AND SOUTHERN SEWARD COUNTIES... AT 1128 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING THE HEAVIEST RAIN HAVE MOVED JUST SOUTH OF THE WARNED AREA...WITH JUST LIGHT RAIN OCCURRING. ONE TO TWO INCHES OF RAIN HAVE ALREADY FALLEN IN THE LAST HOUR...ON TOP OF VERY HEAVY RAIN OF A FEW INCHES THAT FELL EARLIER IN THE DAY. FLASH FLOODING MAY BE ONGOING. ADDITIONAL STRONGER STORMS MAY MOVE INTO THE AREA AFTER MIDNIGHT. NUMEROUS STREETS WERE REPORTED FLOODED EARLIER IN CRETE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LINCOLN...CRETE...MILFORD...WILBER...HICKMAN...FRIEND...UTICA... BENNET...FIRTH...DORCHESTER...DE WITT...CORTLAND...BEAVER CROSSING... PANAMA...WESTERN...CLATONIA...HALLAM...PLEASANT DALE...PICKRELL AND ADAMS. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 466 AND 472. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 29 AND 63. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 397. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4035 9736 4090 9736 4081 9646 4035 9647 $$ DEWALD
824 WGUS73 KOAX 050617 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 117 AM CDT FRI JUN 5 2015 NEC067-109-151-159-050625- /O.EXP.KOAX.FF.W.0008.000000T0000Z-150605T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SALINE NE-GAGE NE-LANCASTER NE-SEWARD NE- 117 AM CDT FRI JUN 5 2015 ...THE FLASH FLOOD WARNING FOR SALINE...NORTHERN GAGE...SOUTHERN LANCASTER AND SOUTHERN SEWARD COUNTIES HAS EXPIRED... THE HEAVY RAIN HAS ENDED OVER SEWARD COUNTY...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. A NEW FLASH FLOOD WARNING HAS BEEN ISSUED FOR ADDITIONAL HEAVY RAIN OVER PARTS OF SALINE...NORTHERN GAGE...AND SOUTHERN LANCASTER COUNTY. LAT...LON 4035 9736 4090 9736 4081 9646 4035 9647 $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 6:24 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 4, 6:24 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
624 PM CDT THU JUN 4 2015
.SHORT TERM...(TONIGHT THROUGH SUNDAY)
ISSUED AT 335 PM CDT THU JUN 4 2015
POTENTIAL FOR HEAVY RAIN AND SEVERE STORMS TONIGHT REMAINS THE
PRIMARY FORECAST CONCERN.
AS WAS THE CASE YESTERDAY...EXACT AREAS OF HEAVY RAIN WILL AGAIN BE
COMPLICATED BY MORNING CONVECTION AND RESULTANT OUTFLOW AND
MESOSCALE BOUNDARIES. THIS AFTERNOON WE ARE ALREADY SEEING SCATTERED
SHOWERS/STORMS FIRING IN CENTRAL AND SOUTHEAST NEBRASKA WHERE WEAK
MID LEVEL IMPULSE WAS TAPPING ELEVATED INSTABILITY ABOVE RELATIVELY
STABLE POST-COMPLEX SURFACE LAYER. THESE STORMS WILL LIKELY CONTINUE
INTO THE EVENING...AND COULD BECOME BETTER ORGANIZED AS SHEAR
PARAMETERS BECOME MORE FAVORABLE AS MID LEVEL JET SEGMENT
OVERSPREADS THE AREA. SPOTTY HEAVY RAINS COULD OCCUR WITH
THESE...AND PERHAPS SOME HAIL GIVEN A LITTLE BETTER ORGANIZATION
WITH TIME.
BELIEVE BETTER CHANCE FOR HEAVY RAIN AND POTENTIALLY STRONGER STORMS
WILL COME LATER IN THE EVENING AND OVERNIGHT. SURFACE-BASED
INSTABILITY WAS INCREASING MARKEDLY IN NORTHWEST KANSAS JUST SOUTH
OF THE NEBRASKA BORDER...COINCIDENT WITH LOW LEVEL CONVERGENCE NEAR
TRIPLE POINT INTERSECTION OF COOL FRONT TO THE NORTHEAST AND WARM
FRONT DRAPED EAST THEN SOUTHEAST ACROSS KANSAS. AS STORMS DEVELOP IN
THAT AREA LATER TODAY...EXPECT AN EASTWARD DRIFT/DEVELOPMENT ALONG
NORTHWARD-MOVING WARM FRONT...WORKING INTO SOUTH CENTRAL NEBRASKA
THIS EVENING AND EVENTUALLY OUR AREA LATER TONIGHT. STRENGTHENING
LOW LEVEL JET WILL ONCE AGAIN MAINTAIN STORMS AS THEY MOVE THROUGH
EASTERN NEBRASKA AND SOUTHWEST IOWA. A COUPLE OF SCHOOLS OF
THOUGHT ON EXACT TRACK IS OFFERED BY MODEL OUTPUT...WITH VARIOUS
SYNOPTIC MODELS KEEPING MOST CONVECTION IN NORTHERN KANSAS...AND
HI-RES MESOSCALE OUTPUT PLACING AXIS FARTHER NORTH INTO NEBRASKA.
AM THINKING WARM FRONT WILL LIFT TO NEAR THE KANSAS/NEBRASKA
BORDER THIS EVENING...WITH HIGH THETA-E SURFACE AIR RIDING NORTH
ALONG FRONTAL SLOPE INTO EASTERN NEBRASKA. THIS WILL INCREASE BOTH
THE RAIN AND SEVERE POTENTIAL ACROSS OUR AREA LATER THIS EVENING
AND OVERNIGHT. HAIL WILL BE PRIMARY SEVERE THREAT NORTH OF WARM
FRONT...BUT IF FRONT LIFTS FARTHER NORTH...DAMAGING WINDS COULD
OCCUR IN SOUTHEAST NEBRASKA. AND THERE WILL BE AT LEAST A SMALL
CHANCE FOR AN ISOLATED TORNADO NEAR THE WARM FRONT DURING THE
EVENING.
HEAVY RAIN POTENTIAL WILL INCREASE WITH TIME OVERNIGHT AS WELL. HIGH
PRECIPITABLE WATER VALUES COMBINED WITH LOW LEVEL JET BECOMING MORE
SOUTHWESTERLY WITH TIME PAST MIDNIGHT SUGGESTS TRAINING OF STORMS
LEADING TO POTENTIALLY COPIOUS RAIN AMOUNTS. A COMBINATION OF HI-RES
MODEL OUTPUT SUGGESTS AREAS ALONG HIGHWAY 30 AND INTERSTATE 80 IN
NEBRASKA...AND ACROSS THE FOUR SOUTHWEST IOWA COUNTIES...WILL SEE
THE HIGHEST POTENTIAL FOR HEAVY RAIN...WITH STORMS DRIFTING
SOUTHEAST LATE TONIGHT INTO FRIDAY MORNING.
EXPECT ACTIVITY TO MOVE OFF TO THE EAST BY LATE MORNING FRIDAY...BUT
LINGERING SHOWERS/STORMS WILL CERTAINLY BE POSSIBLE IN OUR SOUTH
THROUGH MUCH OF THE DAY. ATTENTION THEN TURNS TO ANOTHER MID LEVEL
IMPULSE RIDING OUT OF THE ROCKIES TO INDUCE MORE CONVECTION FRIDAY
NIGHT INTO SATURDAY. SAME SCENARIO IS FORECAST SATURDAY NIGHT INTO
SUNDAY. HOWEVER UPPER LOW SINKING INTO THE SOUTHWEST STATES WILL
ALLOW HEIGHTS TO RISE IN THE PLAINS EACH DAY...WHICH SHOULD
EFFECTIVELY SHUNT HIGHEST RAIN/CONVECTIVE POTENTIAL A LITTLE NORTH
EACH NIGHT. THUS EXPECT NORTHEAST NEBRASKA TO SEE BEST BET FOR
STORMS FRIDAY NIGHT INTO SATURDAY...AND PERHAPS SOUTHERN SOUTH
DAKOTA ON SATURDAY NIGHT. STILL WILL BE SEEING HIGH PRECIPITABLE
WATER AND INSTABILITY VALUES...ALONG WITH NOCTURNAL LOW LEVEL JET.
SO FAVORABLE CONDITIONS SHOULD BE IN PLACE THROUGH SUNDAY FOR BOUTS
OF HEAVY RAIN THAT WILL FAVOR THE NIGHTTIME HOURS.
DURING THE DAY SUNDAY...A COLD FRONT IS FORECAST TO SWEEP SOUTH IN
WAKE OF MORNING MID LEVEL SHORTWAVE. FRONT SHOULD BE OVER OUR
SOUTHERN CWA IN THE AFTERNOON WHEN/WHERE HIGH INSTABILITY WILL
RESIDE AS TEMPERATURES CLIMB WELL INTO THE 80S. MAY BE THE LAST
CHANCE FOR STORMS...AT LEAST FOR A DAY OR SO...SUNDAY AFTERNOON.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 335 PM CDT THU JUN 4 2015
THE LONGER TERM PERIOD WILL BEGIN WITH MID LEVEL TROUGH SWINGING
THROUGH THE PLAINS...DRIVING A COLD FRONT SOUTH OF OUR AREA SUNDAY
NIGHT. LINGERING STORMS FROM SUNDAY AFTERNOON COULD AFFECT THE
SOUTHERN CWA...BUT OTHERWISE A MAINLY DRY PERIOD IS EXPECTED FOR A
COUPLE OF DAYS TO BEGIN THE WEEK. GENERALLY NORTHWEST FLOW ALOFT IS
FORECAST INTO TUESDAY BEFORE FLAT UPPER RIDGING OOZES THROUGH THE
PLAINS WITH WEST-SOUTHWEST FLOW FOLLOWING BY WEDNESDAY NIGHT. WILL
REINTRODUCE THUNDERSTORMS INTO THE FORECAST WHEN THAT
OCCURS...OTHERWISE WILL KEEP THINGS GENERALLY DRY AND WARM.
&&
.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 620 PM CDT THU JUN 4 2015
SCATTERED THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE THROUGH
THE EVENING ACROSS EASTERN NEBRASKA. KLNK IS MOST LIKELY TO SEE
SCATTERED STORMS THROUGH 06Z. SOME OF THESE COULD ROLL INTO KOMA
BEFORE 06Z. HOWEVER STORMS DEVELOPING IN CENTRAL OR WESTERN
NEBRASKA ARE FORECAST TO MOVE INTO EASTERN NEBRASKA BETWEEN 06Z
AND 12Z...AND COULD AFFECT ALL TAF SITES. MVFR CIGS/VSBYS WILL BE
COMMON IN STORMS...BUT IFR CONDITIONS ARE CERTAINLY POSSIBLE.
STORMS ARE FORECAST TO SLIDE SOUTHEAST OF TAF SITES AFTER
12Z...WITH VFR CONDITIONS TO FOLLOW BY 18Z.
&&
.HYDROLOGY...
ISSUED AT 335 PM CDT THU JUN 4 2015
HEAVY RAIN RESULTED FROM OVERNIGHT AND MORNING THUNDERSTORMS IN
SOUTHEAST NEBRASKA. WIDESPREAD 1 TO 2 INCH AMOUNTS WERE
RECEIVED...WITH REPORTS OF 3 TO 5 INCH AMOUNTS COMMON IN PARTS OF
SOUTHEAST NEBRASKA. THUS THAT AREA IS PRIMED FOR ADDITIONAL FLOODING
WHEN ADDITIONAL RAINS OCCUR. ALREADY SEEING AN INCREASE IN COVERAGE
OF STORMS THIS AFTERNOON...JUST NORTH OF WHERE HEAVIEST RAINS FELL
OVERNIGHT. AND WITH SOME AGREEMENT AMONG HI-RES MESOSCALE MODELS
SUGGESTING ALONG AND JUST NORTH OF INTERSTATE 80 IN NEBRASKA WILL SEE
THE HEAVIEST RAINS OVERNIGHT...HAVE EXPANDED FLOOD WATCH NORTH AS
WELL...TO INCLUDE THE OMAHA METRO AND FOUR SOUTHWEST IOWA COUNTIES.
VARIOUS MODEL QPF FORECAST SUGGEST 1 TO 2 INCHES OF RAIN ARE
POSSIBLE OVERNIGHT. HOWEVER PRECIPITABLE WATER VALUES OVER 1.7
INCHES AND FAVORABLE LOW LEVEL JET POSITIONING SUGGEST EFFICIENT
RAIN-PRODUCING TRAINING STORMS THAT COULD EASILY DUMP SPOTTY 5+ INCH
RAINS AGAIN TONIGHT.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NEZ050>053-
065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR IAZ079-080-090-
091.
&&
SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...DERGAN
HYDROLOGY...DERGANHazardous weather outlook, Jun 4, 4:36 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 436 PM CDT THU JUN 4 2015 IAZ079-080-090-091-NEZ050>053-065>068-078-088>093-051145- MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 436 PM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY A FLASH FLOOD WATCH IS POSTED THROUGH FRIDAY MORNING. AND THERE IS A SLIGHT CHANCE FOR SEVERE STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS IN SOUTHEAST NEBRASKA AT LATE AFTERNOON AND EVENING WILL AFFECT AREAS THAT HAD HEAVY RAIN FROM EARLY THURSDAY STORMS. THUS THE THREAT OF FLOODING OR FLASH FLOODING IS HIGH THERE. THERE IS A SMALL CHANCE FOR LARGE HAIL WITH THESE STORMS AS WELL. MORE STORMS ARE FORECAST TO DEVELOP ALONG A FRONTAL SYSTEM IN NORTHWEST KANSAS BY THE EVENING...THEN TRACK EAST THROUGH EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. THESE STORMS WILL PRODUCE HEAVY RAIN AS THEY MOVE THROUGH THE AREA...WITH SOME AREAS RECEIVING 2 OR 3 INCHES OF RAIN...AND LOCALLY MORE. LARGE HAIL AND DAMAGING WINDS COULD ALSO OCCUR WITH THE STRONGEST STORMS. THE HEAVIEST RAINS SHOULD BE MOVING EAST OR SOUTHEAST OF SOUTHWEST IOWA DURING THE MORNING FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY CONTINUED CHANCES FOR THUNDERSTORMS ARE FORECAST THROUGH THE WEEKEND. THE STORMS WILL FAVOR THE OVERNIGHT AND MORNING PERIODS AS A SERIES OF DISTURBANCES TRACK ACROSS THE PLAINS. HEAVY RAIN WILL BE THE PRIMARY THREAT WITH THIS ACTIVITY...BUT SOME SEVERE WEATHER IS ALSO POSSIBLE IN THE STRONGEST STORMS. A COLD FRONT DROPPING SOUTH SUNDAY AFTERNOON IS EXPECTED TO ENTER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA DURING THE HEAT OF THE AFTERNOON. HIGH INSTABILITY WILL BE AVAILABLE FOR THESE STORMS...SO SEVERE WEATHER IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION PROBABLY WILL NOT BE NEEDED TONIGHT OR FRIDAY. IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-051145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON- 436 PM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS WILL AFFECT NORTHEAST NEBRASKA AND WEST CENTRAL TONIGHT INTO FRIDAY MORNING. SOME OF THE STRONGEST STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. MORE STORMS ARE FORECAST TO DEVELOP ALONG A FRONTAL SYSTEM IN NORTHWEST KANSAS BY THE EVENING...THEN TRACK EAST THROUGH EASTERN NEBRASKA AND WESTERN IOWA OVERNIGHT. THESE STORMS WILL PRODUCE HEAVY RAIN AS THEY MOVE THROUGH THE AREA...BUT THE HEAVIEST RAIN SHOULD REMAIN SOUTH OF THE OUTLOOK AREA. HOWEVER LARGE HAIL AND DAMAGING WINDS COULD OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY CONTINUED CHANCES FOR THUNDERSTORMS ARE FORECAST THROUGH THE WEEKEND. THE STORMS WILL FAVOR THE OVERNIGHT AND MORNING PERIODS AS A SERIES OF DISTURBANCES TRACK ACROSS THE PLAINS. HEAVY RAIN WILL BE THE PRIMARY THREAT WITH THIS ACTIVITY...BUT SOME SEVERE WEATHER IS ALSO POSSIBLE IN THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TONIGHT OR FRIDAY.
In the hours before
Local storm report, Jun 4, 6:24 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
624 PM CDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD FAIRBURY 40.14N 97.18W
06/04/2015 JEFFERSON NE EMERGENCY MNGR
LITTLE BLUE RIVER OUT OF ITS BANKS IN FAIRBURY.
&&
BMAYESLocal storm report, Jun 4, 6:30 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
630 PM CDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HEAVY RAIN TECUMSEH 40.37N 96.19W
06/04/2015 M2.00 INCH JOHNSON NE CO-OP OBSERVER
2.0 INCHES SINCE 5PM. AN ADDITIONAL 2.03 INCHES AS OF
NOON...TOTALLING 4.03 INCHES SO FAR TODAY.
&&
BMAYESLocal storm report, Jun 4, 6:33 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
633 PM CDT THU JUN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM FLASH FLOOD STERLING 40.46N 96.38W
06/04/2015 JOHNSON NE LAW ENFORCEMENT
WATER OVER A COUPLE OF COUNTY ROADS NEAR STERLING.
&&
VDEWALDSpecial weather statement, Jun 4, 8:15 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
815 PM CDT THU JUN 4 2015
NEZ050-065-066-050200-
SEWARD NE-BUTLER NE-LANCASTER NE-
815 PM CDT THU JUN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LANCASTER...
SOUTHWESTERN BUTLER AND NORTHERN SEWARD COUNTIES UNTIL 900 PM CDT...
AT 815 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ULYSSES...OR 19 MILES NORTHEAST OF YORK...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEWARD...UTICA...STAPLEHURST...GARLAND...DWIGHT...BEE...ULYSSES...
SURPRISE AND TAMORA.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA NEAR MILE MARKER 382.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4115 9737 4109 9697 4099 9691 4083 9691
4082 9707 4090 9737
TIME...MOT...LOC 0115Z 291DEG 10KT 4103 9728
MAYESSpecial weather statement, Jun 4, 8:54 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
854 PM CDT THU JUN 4 2015
NEZ065-066-078-050245-
SEWARD NE-LANCASTER NE-SALINE NE-
854 PM CDT THU JUN 4 2015
...SPECIAL WEATHER STATEMENT...
AT 853 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SEWARD...OR 23 MILES WEST OF LINCOLN...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...SEWARD...MILFORD...HICKMAN...UTICA...BENNET...BEAVER
CROSSING...PANAMA...PLEASANT DALE...MALCOLM...ROCA...DENTON...
GOEHNER...SPRAGUE...WAGON TRAIN STATE RECREATION AREA...TAMORA...
CONESTOGA STATE RECREATION AREA...STAGECOACH STATE RECREATION AREA...
PAWNEE STATE RECREATION AREA AND BLUESTEM STATE RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 466 AND 472.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 48 AND 63.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 401.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4066 9691 4070 9692 4070 9704 4078 9735
4090 9737 4100 9737 4084 9646 4054 9646
TIME...MOT...LOC 0153Z 283DEG 24KT 4088 9712
MAYESSpecial weather statement, Jun 4, 9:19 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 PM CDT THU JUN 4 2015
NEZ065-066-078-089-050300-
SEWARD NE-GAGE NE-LANCASTER NE-SALINE NE-
919 PM CDT THU JUN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SALINE...
NORTHWESTERN GAGE...SOUTHWESTERN LANCASTER AND SOUTH CENTRAL SEWARD
COUNTIES UNTIL 1000 PM CDT...
AT 919 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DORCHESTER...OR 24 MILES SOUTHWEST OF LINCOLN...MOVING SOUTHEAST AT
15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRETE...WILBER...FRIEND...DORCHESTER...CLATONIA...HALLAM...BLUE RIVER
STATE RECREATION AREA...WALNUT CREEK RECREATION AREA AND OLIVE CREEK
STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4065 9730 4073 9715 4069 9690 4059 9675
4046 9685 4042 9706
TIME...MOT...LOC 0219Z 307DEG 13KT 4064 9709
MAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:40 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 35 min |
| Jun 4, 8:15 PM CDT | Special Weather Statement | OAX | Seward | 45 min |
| Jun 4, 8:54 PM CDT | Special Weather Statement | OAX | Lancaster, Seward | 51 min |
| Jun 4, 8:57 PM CDT | River Flood Warning | OAX | Gage | 10 days |
| Jun 4, 9:19 PM CDT | Special Weather Statement | OAX | Saline | 41 min |
| Jun 4, 10:12 PM CDT | Special Weather Statement | OAX | Pawnee | 48 min |
| Jun 4, 10:18 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee | 27 min |
| Jun 4, 10:54 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 36 min |
| Jun 4, 11:08 PM CDT | Flash Flood Warning | OAX | Gage, Jefferson | 3 hr |
| Jun 4, 11:21 PM CDT | River Flood Warning | OAX | Richardson | 27 hr |
| Jun 5, 12:22 AM CDT | River Flood Warning | OAX | Jefferson | 54 hr |
| Jun 5, 1:15 AM CDT | Flash Flood Warning | OAX | Gage, Lancaster, Saline | 5 hr |
| Jun 5, 1:38 AM CDT | River Flood Warning | OAX | Saline | 12 days |
| Jun 5, 1:38 AM CDT | River Flood Warning | OAX | Seward | 9 days |
| Jun 5, 1:59 AM CDT | Flash Flood Warning | OAX | Gage, Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.